MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).B2: other serious- even though there was no reintervention, there is a potential for reintervention in this case.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.H3 other text : implanted.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where the initial pascal implant detached from the posterior leaflet when attempting the 2nd implant (ace) lateral.The ace was implanted lateral and medial to stabilize the pascal implant.The device was stable post 2 ace implants.The procedure was completed, and the mr went from severe to moderate-severe.There was severe mr across the coaptation line at baseline with a gradient of 3mmhg.The procedure was started with a p10 due to the large coaptation gap, but there was struggle with the orientation and the posterior leaflet grasp.On the final grasp before release, tm insisted he did not see the posterior leaflet inserted into apex of the inner paddle.The physician thought they had sufficient leaflet insertion.They had a 1-1.5 grade reduction with the p10, and when grasping leaflets with the ace, they noticed that the mr got worse.They realized they had lost the posterior leaflet on the p10 resulting in a lot of mobility on the p10.It was then stabilized with an ace, lateral and medial to the p10.They felt the mr could be eliminated that was present where they lost the posterior leaflet.The day of the procedure they felt that they had stabilized the mr by one grade with a gradient of 4.5mmhg.But with follow up done on 12/19/2023 the mr was back to severe with a gradient of 8mmhg and bp in the 90s.
 
Additional Manufacturer Narrative
The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) was confirmed empirically based on observations made by the edwards clinical specialist present.Available information suggests potential contributing factors are procedural related due to orientation and the posterior leaflet grasp.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored and complaints trending and control limits are managed and assessed.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key18438640
Report Number2015691-2024-00030
Device Sequence Number7660716
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)241120
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model Number20000ISMA
Device Lot Number11499303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown